Forum Style

Hello/Joint Pain

Hello All, 

I'm brand new to the board and wanted to introduce myself. My name is Andrew, I'm 35 years old and very unexpectedly had a liver transplant in January. Before all of this started I owned a little bar in DC (that should answer the whole "why did you need a liver transplant" question). According to the doctors, I'm doing very well and if it wasn't for the joint pain I'm going through I would tend to agree. I have never had joint pain or arthritis in my life, but now I am in what is essentially debilitating joint pain. Has anyone else gone through this? It began right after I stopped taking the prednisone about a month and a half ago. 

P.S. This seemed like the appropriate forum to post in, my apologies if it isn't. 

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi Andrew, I am post liver tx, three years next month. Yeah Barb!!!! You have just begun your journey which will change from month to month. Strong vitamins (not store bought), vit D-3 (more than my docs suggest-good grief) and sublingual b-12 is helping so much. At almost three years, FINALLY sailing. There is trial and error. Took this long to leave the migraines, nausea, depression, lethargy and plain feeling like crap for days behind. I finally have energy, no headaches and genuinely feel great. Now that I proclaimed Utopia, I noticed my hips bothering me when I ran a short distance. Osteoperosis I am told now. Taking Prolea...not helping so much so going to weight based exercises, yoga and Chindroiton to fix the problem and deal with future ones. I said all that to say, try things until you have the answer, don't except..."this is my life". Been there, it is an untruth. It is your day, not your life as your journey will produce desired results. I mean three years for me. What the heck? Doc said one year. Hogwash.... really!!! Stay in the game, stay connected and stay moving forward. Your body needs extra support, find out what it needs, if it's safe, then do it. Life will be good again. God bless you.
  • Hi!  I read your post and I am going through the EXACT same thing!  I am 46 and am 6 months s/p liver transplant.  It started when I was weaned off prednisone as well.  Shortly thereafter I was hospitalized for electrolyte imbalances and they found that my corisol test was blunted so, I was started on steroids again.  I totally understand.  Even with the steroids, the pain continues....I am going to physical therapy and am trying to stay as active as possible.  I use to run marathons, triathlons, so, this has really changed my life.  Good luck, let me know how you are doing. 

    Brigid

    • Hi Brigid!

      So, it's been about 9 months total since my Transplant, and it's getting a little bit better. I had a mild rejection and they blasted me with Prednisone for a couple months, and then weaned off super slowly, and now the pain is mostly annoying rather than debilitating, so I have hope that this will go away altogether at some point. I also haven't done myself many favors by putting on 15 pounds since the surgery, so when I lose that I expect it to be a little easier. Good luck to you as well!

  • Barb,

    What is the vitamin called?

    KaCe

    • I use super supplemental from Nature Sunshine. As a novice herbalist, I have, for 20 years+ found this company to have pure organic herbs and supplements. It is a Mormon company which checks every loose herbs, etc which comes into their plant. I have also tested their herbs and vitamins against those in health food stores and theirs always are better. As long as I take half a vitamin, even every two or three days I am fine though you will remember to take it every day, which is much better than me. Let me know how it works for you. Try a whole one but if you system tries to clean itself out too fast, drop back to a half.
  • Hey guys, I wanted to chime back I. Because after this post began, my hips began to ache so much that I was concerned about bone cancer (sorry, went extreme because it began out of nowhere). My thighs were aching too. Decided to see if there was a deficiency first and went to a strong vitamin from a great company and low and behold the aching stopped in two days not the vitamin caused me to have diarrhea so I stopped and sure enough, the pain came back within a couple of days. Went to half a vitamin and all is well. I will discover whatever I need in that little half a pill but for now, thank goodness. Just a thought.
  • Abouit 6-months post-TX I started having some pain in my left knee.  X-ray confirmed osteoarthritis.  Maybe a coincidence, but I never had that pain pre-TX.  I did some reading and found a medical article about "Post-Transplant Rapid Onset Osteoarthritis". I asked my Docs about it and they had never heard of it.  

    In any case, I got the OK to take Chondroitin.  It helped immensely.

    Was this cause by Prednisone?  Who knows, but I would not doubt it.  That stuff is nasty in so many ways.

  • Hi Andrew!

    How is your joint pain now? I'm about 4 1/2 months post transplant and am in the same boat you were in when you posted on April 8, 2016.  I cant tell if my joint pain (primarily in my knees) is the prograf level, rebuilding muscles that had atrophied or what? How are you now and what do you attribute your joint pain to? Also, did you have hair loss

    • Hi Kathleen, 

      I still don't have a clear answer on the joint pain, but I do know that Prednisone makes it go away. I had a mild rejection and they put me on a boat load of Pred but recently weaned me down to 10mg. So far, the pain hasn't returned, and I'm keeping my fingers crossed that it will stay that way. As far as the hair loss, yes my hair became whispy and I had bald patches. You probably won't like my solution, but here's how I fixed it. I shaved all of it off with a razor and it grew back completely normal. My guess (and please someone correct me if I'm wrong) is that whatever drugs they pump into you initially kill your hair off. But I can tell you that for me personally, shaving everything off worked and I grew it back in full. 

      • Glad it grew back! I'm right at that turning point whether to shave or continue the comb over. Thanks for your words of wisdom!

This reply was deleted.

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Facebook & instagram

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need for a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Latest Activity

Neal Tailor replied to Sami Hill's discussion Working out and Turning 21
2 hours ago
Neal Tailor replied to Guillaume G's discussion Discomfort, gas and tingle - Kidney transplant
2 hours ago
Pablojw posted a blog post
3 hours ago
Sami Hill posted a discussion
4 hours ago
Working out and Turning 21 via Kidney-Pancreas - Forum Style - TransplantFriends.com
4 hours ago
David left a comment for Jenny Vallot
4 hours ago
Jenny Vallot is now a member of TransplantFriends.com
4 hours ago
More…

Lung Transplant Foundation

Contact Us